Alert archive / Alabama / Marine Weather Statements in 2009

Marine Weather Statement 21, NWS Mobile, AL

July 29, 2009

NWS Mobile, AL issued this marine weather statement at Jul 29, 2009, 1:17 AM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jul 29, 2009, 1:17 AM CDT (06:17 UTC)
Expired
Jul 29, 2009, 4:00 AM CDT
In force
3 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
FZUS74 KMOB 290617
MWSMOB

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
117 AM CDT WED JUL 29 2009

GMZ650-655-290900-
/O.NEW.KMOB.MA.S.0021.090729T0617Z-090729T0900Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
117 AM CDT WED JUL 29 2009

AT 100 AM...WEATHER SERVICE RADAR INDICATED AN AREA OF THUNDERSTORMS
CAPABLE OF PRODUCING WIND GUSTS OF 25 TO 30 KNOTS...AS WELL AS
LOCALLY ROUGH SEAS...DANGEROUS CLOUD TO WATER LIGHTNING STRIKES AND
BRIEF PERIODS OVER VERY HEAVY RAINFALL OVER THE NEAR SHORE COASTAL
WATERS OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE. THE STORMS WILL
BE MOVING EAST AT 15 TO 20 KNOTS ACROSS THE NEAR SHORE GULF WATERS
BETWEEN GULF SHORES ALABAMA AND DESTIN FLORIDA THROUGH 400 AM THIS
MORNING.

BOATERS THAT MAY BE VENTURING OUT ON AREA BAYS AND GULF WATERS SHOULD
BE ON THE ALERT FOR SUCH CONDITIONS. YOUR BEST COURSE OF ACTION DURING
THUNDERSTORMS IS TO SEEK SAFE HARBOR...BUT IF YOU ARE CAUGHT ON THE
OPEN WATER...STAY BELOW DECK IF POSSIBLE...AND AWAY FROM UNGROUNDED
METAL OBJECTS.

$$

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this marine weather statement went out at Jul 28, 10:18 PM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, Jul 28, 10:18 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
1018 PM CDT TUE JUL 28 2009

.MESOSCALE UPDATE...OVER THE GULF COAST...COLDER CLOUD TOPS
ASSOCIATED WITH A LARGE COVERAGE OF SHWRS/TSTMS HAVE BEEN WARMING
OVER THE PAST COUPLE HOURS. THUS...A NET DECREASE IN COVERAGES HAS
BEEN OBSERVED LATE THIS EVENING. THE BULK OF THE WET WEATHER WE HAVE
SEEN OVER THE PAST SEVERAL HOURS...ASSOCIATED WITH THE PASSAGE OF A
STRONGER MID LEVEL DISTURBANCE AND A WEAKLY REFLECTED SURFACE TROF
OF LOW PRESSURE DRAPED OVER THE GULF COAST...WILL BE SHIFTING
EASTWARD. DUE TO THESE TRENDS...COVERAGES LOOK TO BE IN THE ISOLATED
TO SCATTERED CATEGORY. KEEPING THESE COVERAGES SEEMS PRUDENT AS WE
ARE SEEING NEW DEVELOPMENT POPPING UP OVER THE LOWER MISSISSIPPI
RIVER DELTA BACK INTO NORTHERN LOUISIANA...AS MORE MID LEVEL ENERGY
WILL BE SLOWLY APPROACHING FROM THE WEST.

DUE TO THE RECENT RAINS...WE HAVE ALSO ADDED A MENTION OF PATCHY FOG
MAINLY AFTER 09Z/4AM. /10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 28, 9:57 PM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
957 PM CDT TUE JUL 28 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-300300-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
957 PM CDT TUE JUL 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT

THUNDERSTORMS HAVE DECREASED ACROSS THE AREA THIS EVENING. WHILE
SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL LINGER INTO THE
OVERNIGHT HOURS...THE THREAT FOR STRONG TO SEVERE WIND GUSTS HAS
DIMINISHED AND HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS WILL DEVELOP EACH DAY AND LINGER INTO THE
OVERNIGHT HOURS. WHILE GUSTS OVER 35 MPH AND HEAVY DOWNPOURS WILL BE
POSSIBLE WITH THE STRONGER STORMS...ORGANIZED SEVERE THUNDERSTORM
DEVELOPMENT IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT
ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 7:33 PM CDTMarine Weather StatementMOB87 min
Jul 28, 8:42 PM CDTSpecial Marine WarningMOB52 min
Jul 29, 1:15 PM CDTSevere Thunderstorm WarningMOBConecuh, Escambia30 min

Nearby

Marine Weather Statements in Alabama, 2009Every marine weather statement in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.